MAUDE Adverse Event Report: BD ANGIOCATH IV CATHETER 24GA 0.75IN; INTRAVASCULAR CATHETER

BD ANGIOCATH IV CATHETER 24GA 0.75IN; INTRAVASCULAR CATHETER
Model Number 381112
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd angiocath iv catheter 24ga 0.75in contained foreign matter.The following information was provided by the initial reporter: "according to the customer's report, the hcp felt something different upon puncture and pulled out the needle, and then found an fm around the center of the needle.".
 
Event or Problem Description
It was reported that bd angiocath iv catheter 24ga 0.75in contained foreign matter.The following information was provided by the initial reporter: ".According to the customer's report, the hcp felt something different upon puncture and pulled out the needle, and then found an fm around the center of the needle.".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10.Device available for eval?: yes.D.10.Returned to manufacturer on: 5/27/2021.H.6.Investigation: bd received a 24 gauge angiocath device from lot 9157626 for evaluation.A review of the device history record was performed for the reported lot and no quality issues were found during production.Our quality engineer visually inspected the returned unit and observed a piece of foreign matter (fm) on the device's needle.A piece of the fm was collected and sent for ftir analysis.Ftir testing determined that the fm was most likely epoxy or glue mixed with silicone.Epoxy and silicone were used during the manufacturing facility.Epoxy was used to attach the cannula to the hub and silicone was used to assist with the assembly of the device and aid with retraction.Based off the visual inspection and ftir testing the engineer was able to verify the reported defect.Unfortunately, a definitive root cause could not be determined.

Brand Name
BD ANGIOCATH IV CATHETER 24GA 0.75IN
Common Device Name
INTRAVASCULAR CATHETER
MDR Report Key11971471
Report Number9610048-2021-00092
Device Sequence Number19888478
Product Code FOZ
UDI-Device Identifier30382903811121
UDI-Public30382903811121
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2024
Device Model Number381112
Device Catalogue Number381112
Device Lot Number9157626
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2021
Initial Date Received by Manufacturer 05/13/2021
Supplement Date Received by Manufacturer08/05/2021
Initial Report FDA Received Date06/09/2021
Supplement Report FDA Received Date08/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1